How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20131
Experience:  I am fellowship trained specializing in general urology and reconstructive urology.
32613003
Type Your Urology Question Here...
Dr. Y. is online now
A new question is answered every 9 seconds

I've had a suprapubic tube for about 4 years with c change

Customer Question

I've had a suprapubic tube for about 4 years with c change every four weeks. For the past few months, the draining time has gotten longer as the month progresses until it's down to a trickle at the end of four weeks. When the tube is removed it seems clogged with light tan little flakes that are nearly rock hard. I do take a number of vitamin supplements, drink unsweetened cranberry juice and take tramadol for arthritis pain. Any suggestions?
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: No pain just very slow bladder draining at the end of four weeks.
JA: Anything else in your medical history you think the doctor should know?
Customer: I'm 80 years old, not overweight and fairly active.
Submitted: 2 months ago.
Category: Urology
Expert:  Dr. David replied 2 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 2 months ago.

sometimes taking vitamins and supplements can cause excessive vitamins and minerals to be excreted in the urine

this can turn into sediment in your urine and can clog up a suprapubic catheter tube.

so it sounds like you need to have this tube changed out once a month.

you may need to stop these vitamins and supplements and see if this helps decrease the sediment which gets into your urine.

Related Urology Questions